| Model Number |
APB-2-4-3D-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/21/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information regarding an axium coil that failed to detach.The patient was undergoing an embolization procedure to treat an unruptured saccular internal carotid artery (ica) aneurysm.It was noted that the patient's blood flow and vessel tortuosity were normal.It was reported that all devices were prepared and the catheter was flushed per the instructions for use (ifu).During the procedure, an axium coil could not be detached.The coil was also replaced to complete the procedure safely and successfully.There was no harm or injury to the patient.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received that regarding the echelon 10 microcatheter, there were no issues that resulted in the damage that was found.The cause of the catheter damage was not determined.There were 2 attempts made to detach the coil using the manual method.Prior to coil non-detachment, there were no issues encountered with the coil.There was no¿pushwire¿damage observed after removal from the patient.
Additional Manufacturer Narrative
Product analysis: the actuator interface was found to be intact and attached to the coupler tube.There did not appear to be evidence of mechanical detachment using an instant detacher at this location.The axium prime pushwire was found to be kinked at load indicator at ~3.2cm and bent at ~42.4cm from proximal end.The coin was found still against the lumen stop with what appeared to be blood underneath the outer jacket.The shield coil was found intact with the implant coil still attached.The implant coil was found stretched and damaged with the polypropylene filament intact.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.